# SDR 2017FA0000644

- Difficulty date: December 14, 2017
- Submitted: December 14, 2017
- Operation: General aviation
- Aircraft: N1012C
- Make and model: Mooney M20M
- Aircraft serial: 270306
- Aircraft time: 862 hours
- System (JASC): 3197 · Instrument System Wiring
- Part: Connector
- Part number: GMCTSERIES
- Condition: Burned
- Location: Instrument Panel
- Part time: 862 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

AIRCRAFT CAME IN FOR ANNUAL INSPECTION WITH PILOT-REPORTED DISCREPANCY OF AVIONICS FAN CIRCUIT BREAKER INTERMITTENT TRIPPING AND #2 ALTERNATOR INTERMITTENT FAULT LIGHT. DURING PRELIMINARY SYSTEMS CHECK IT WAS DISCOVERED THAT THE AVIONICS FAN CIRCUIT BREAKER WOULD TRIP IF THE LANDING LIGHTS WERE TURNED ON. DURING VISUAL INSPECTION OF PL104A AND RC104A (MAIN CIRCUIT BREAKER PANEL DISCONNECT, POSITRONIC PNS GMCT104M0000V0 AND GMCT104F0TH000 RESPECTIVELY) FOUND CHARRING AROUND PINS "A" AND "B" ON BOTH CONNECTORS, WITH SEVERE OVER-TEMP DAMAGE TO PIN "A" AND THE CONNECTOR BODIES SURROUNDING THAT PIN. PINS "A" AND "B" ARE THE POWER CIRCUITS FOR THE LANDING LIGHT AND TAXI LIGHT CIRCUITS, WIRES LL01C14/LL02D14 AND LT01C14/LT02D14. THE INSULATION ON WIRES ON BOTH CONNECTORS WAS MELTED, EXPOSING THE CONDUCTORS. INSULATION ON ADJACENT WIRES HAD ALSO MELTED, FUSING THE WIRES TOGETHER AND ALLOWING CONTACT BETWEEN THE CONDUCTORS OF THOSE WIRES AND THE LIGHTING WIRES. ACCORDING TO POSITRONIC'S CATALOG C-009 REV. D, THE NOMINAL RATING ON THESE PINS IS 13 AMPS. BOTH CIRCUITS SUPPORT DUAL GE 4596 250W LIGHTS (TWO LANDING, TWO TAXI), MAKING THE NOMINAL DRAW ON THESE CIRCUITS NEARLY 18 AMPS ON A 28V SYSTEM - WELL IN EXCESS OF POSITRONIC'S RATING FOR THOSE PINS.
